Cognitive-communication deficits caused by topiramate : a summary of implications relevant to SLPs

Repository

Cognitive-communication deficits caused by topiramate : a summary of implications relevant to SLPs

Show full record

Title: Cognitive-communication deficits caused by topiramate : a summary of implications relevant to SLPs
Author: Chamberlain, Ashley Elizabeth
Abstract: This report provides an overview of the adverse effects of the antiepileptic drug topiramate. Specifically, it evaluates the negative cognitive-communication effects of topiramate on individuals with epilepsy and postulates that treating these deficits is within the scope of practice of speech-language pathologists. It begins with a discussion on epilepsy, description of seizures, and the mechanism of action for antiepileptic drugs. It then provides an overview of cognitive communication deficits caused by antiepileptic drugs, including: memory problems, impairments in attention, and executive dysfunction. The final section provides an outline of potentially beneficial treatments a speech-language pathologist may provide to patients experiencing adverse effects from topiramate and how continued research can expand this area of practice.
Department: Communication Sciences and Disorders
Subject: Epilepsy Topirimate Cognitive-communication deficits Traumatic brain injury AED
URI: http://hdl.handle.net/2152/ETD-UT-2011-05-3052
Date: 2011-05

Files in this work

Size: 220.8Kb
Format: application/pdf

This work appears in the following Collection(s)

Show full record


Advanced Search

Browse

My Account

Statistics

Information